MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 19; HEART VALVE MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 19; HEART VALVE MECHANICAL
Model Number ONXACE-19
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficiency, Valvular (1926)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the implant registration cards, female patient implanted with onxace-19 (sn (b)(4)) on (b)(6) 2013 and required intervention/explant on (b)(6) 2017 and subsequent replacement via onxae-23.Indication for intervention per op notes received- "the patient is a (b)(6) lady, who had coarctation repair as a child and then aortic valve replacement and asd repair in 2014.She now returns symptomatic with severe paravalvular leak outside the aortic valve prosthesis and 3+ posteriorly directed mitral regurgitation.".
 
Event or Problem Description
According to the implant registration cards, female patient implanted with onxace-19 (sn (b)(4)) on (b)(6) 2013 and required intervention/explant on (b)(6) 2017 and subsequent replacement via onxae-23.Indication for intervention per op notes received- "the patient is a (b)(6)-year-old lady, who had coarctation repair as a child and then aortic valve replacement and asd repair in 2014.She now returns symptomatic with severe paravalvular leak outside the aortic valve prosthesis and 3+ posteriorly directed mitral regurgitation.".
 
Additional Manufacturer Narrative
The manufacturing records for the onxace-19 sn (b)(4) were reviewed by and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.Onxace-19 sn (b)(4) implanted (b)(6) 2013, explanted and replaced by onxae-23 sn (b)(4) on (b)(6) 2017 (3 years 337 days postop).Diagnosis of the paravalvular leak (pvl), confirmed on surgery as dehiscence (separation of cuff from annulus tissue) under the commissure between the right and left coronary cusps.There is no mention of infection, so the cause of the pvl is unknown although it is to be noted that the patient had a previous coarctation repair as a child and an atrial septal defect repair three years ago.In addition to an enlargement of the aortic root, this latest surgery also included a mitral valve repair for regurgitation.The enlargement allowed the insert ion of an on-x valve two sizes larger than the original (from 19mm to 23mm).The diagnosis of this complaint is late pvl, but there is no indication in the operative notes concerning its origin so we cannot tell what, if any, relationship the valve has to the complication.Pvl is a rare but recognized risk of prosthetic aortic valve replacement, as is the possibility of explantation (instructions for use).In a multicenter study with 142 on-x aortic valves followed for a mean of 4.5 years, only one case of late pvl was observed and it was repaired on re-operation [mcnicholas 2006).Another study of 184 aortic on-x patients reported 5 late pvls, of which 2 were major [palatianos 2007).In a 10-year experience at a single center, 428 on-x implants (264 aortic and 164 mitral) resulted in two cases of paravalvular leak, both considered minor and requiring no intervention [tossios 2007).In a european multicenter study, out of 691 on-x patients followed for a median of 5.5 years and up to 12.6 years, there were 4 observed late incidents of pvl in the aortic position [chambers 2013).Objective performance criterion report a rate of all pvl of 1.2 %/patient-year, major pvl of 0.6%/patient-year [iso 5840:2005).Root cause for this event, paravalvular leak of unknown origin of an aortic on-x valve, is unknown.There is not enough information to determine what, if any relationship the pvl has to the on-x valve.No further action is required.

Brand Name
ONX AORTIC CONFORM EXT 19
Common Device Name
HEART VALVE MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key7025077
Report Number1649833-2017-00082
Device Sequence Number10997768
Product Code LWQ
UDI-Device Identifier00851788001440
UDI-Public851788001440
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXACE-19
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/17/2017
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR